Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 1, NWS North Platte, NE

April 26, 2019Custer County, Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 26, 2019, 8:02 PM CDT for Custer County, Lincoln County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2019, 8:02 PM CDT (01:02 UTC)
Expired
Apr 26, 2019, 8:45 PM CDT
In force
43 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Custer County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 99 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2019-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 409 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2019-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
409 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
2652 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

442 
WUUS53 KLBF 270102
SVRLBF
NEC041-111-270145-
/O.NEW.KLBF.SV.W.0001.190427T0102Z-190427T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
802 PM CDT Fri Apr 26 2019

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Northeastern Lincoln County in southwestern Nebraska...
  Southwestern Custer County in central Nebraska...

* Until 845 PM CDT.

* At 802 PM CDT, a severe thunderstorm was located near North Platte
  Airport, or 7 miles east of North Platte, moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  North Platte, Brady, Maxwell, North Platte Airport, Keith, Etna and
  Vroman.

This includes the following highways...
 Interstate 80 in Nebraska between mile markers 179 and 207.
 Highway 83 between mile markers 91 and 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4107 10076 4125 10070 4116 10003 4105 10004
      4105 10022 4093 10023
TIME...MOT...LOC 0102Z 285DEG 39KT 4115 10063 

HAIL...<.75IN
WIND...60MPH
 
$$

ET
2 follow-up statements
233 
WWUS53 KLBF 270133
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
833 PM CDT Fri Apr 26 2019

NEC041-111-270145-
/O.CON.KLBF.SV.W.0001.000000T0000Z-190427T0145Z/
Lincoln NE-Custer NE-
833 PM CDT Fri Apr 26 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR EAST CENTRAL LINCOLN AND SOUTHWESTERN CUSTER COUNTIES...

At 833 PM CDT, a severe thunderstorm was located 8 miles northeast of
Brady, or 24 miles east of North Platte, moving east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Brady, Maxwell, Etna and Vroman. 

This includes Interstate 80 in Nebraska between mile markers 190 and
207.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4102 10056 4122 10045 4116 10003 4105 10005
      4105 10022 4093 10023
TIME...MOT...LOC 0133Z 275DEG 27KT 4114 10030 

HAIL...0.75IN
WIND...60MPH
 
$$

ET
655 
WWUS53 KLBF 270145
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
845 PM CDT Fri Apr 26 2019

NEC041-111-270155-
/O.EXP.KLBF.SV.W.0001.000000T0000Z-190427T0145Z/
Lincoln NE-Custer NE-
845 PM CDT Fri Apr 26 2019

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN AND
SOUTHWESTERN CUSTER COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However gusty
winds are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.

LAT...LON 4102 10056 4122 10045 4116 10003 4105 10005
      4105 10022 4093 10023
TIME...MOT...LOC 0145Z 285DEG 39KT 4114 10031 

$$

ET

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:44 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 26, 6:44 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
644 PM CDT Fri Apr 26 2019

.SHORT TERM...(This evening through Saturday night)
Issued at 343 PM CDT Fri Apr 26 2019

Shortwave trough diving down from northern Rockies will push
through the area late tonight into early Saturday. Strong
surface cyclogenesis will occur across the area in response to
ascent beneath the entrance region of a strong upper level jet. A
narrow plume of mid to upper 40s dew points will move into the
area ahead of a surface boundary. With modest daytime heating, may
see instability increase leading to the potential for
thunderstorms. Steep low-level lapse rates and inverted-V
soundings will favor strong wind gusts with any storm that may
move out of the Nebraska Panhandle into portions of the western
Sandhills. Will watch for renewed development across portions of
southwest Nebraska as the low level jet ramps up after 03z and
taps into some lingering instability but any additional storm that
develops is expected to remain below severe criteria. As the
frontal boundary clears the area through the early morning hours
Saturday, strong northwest winds will develop with gusts as high
as 55 mph prior to dawn Saturday. Winds will diminish through the
late morning as the system quickly moves off to the east with dry
conditions expected for the daytime Saturday and highs in the 40s
for north central Nebraska to the mid 60s across portions of the
southwest.

.LONG TERM...(Sunday through Friday)
Issued at 343 PM CDT Fri Apr 26 2019

Large trough located over northern Rockies will shift east into the
Dakotas. At the surface, gusty winds out of the south will push dew
points into the 40s to near 50 ahead of a cold front moving into the
area. This front will act as the focus for scattered showers and
thunderstorms. Severe chances appear low for Sunday afternoon and
evening as the best instability remains well south of the area but
this will need to be monitored. High temperatures Sunday will depend
on quickness of frontal passage but expecting 60s across southwest
through central Nebraska with 40s to 50s across the Sandhills into
the eastern Panhandle. Precipitation should slide south and east of
the area by early Monday morning with temperatures at h85 in the low
single digits to near zero during the day which should yield high
temperatures in the 40s and 50s with rain showers possible generally
south of Highway 92.

The first of a few deeper system moves into the area sometime on
Tuesday bringing likely PoPs to portions of the area owing to
vorticity advection and modest isentropic lift on the 295-305k
surfaces. Though temporal difference exist between models, the
general idea is the same in that thermal profiles will be supportive
of a change to snow during the early morning hours before switching
back to rain by late morning. Currently, the best area to see
accumulating snow Tuesday morning will be across southwest Nebraska
into the southern Panhandle. With lingering clouds, rain, and
easterly winds, the daytime will be chilly as highs look to only
climb into the 40s. Beyond Tuesday, model variability increases as
the next system approaches by Wednesday afternoon. Currently,
rain is the favored precipitation type for Wednesday as daytime
temperatures climb into the 50s, which will again be below normal
for early May.

Precipitation looks to end by early Thursday morning as
subsidence and height rises overspread the area behind the
departing system. Temperatures moderate a bit as southerly flow
returns pushing daytime highs back into the upper 50s to low 60s
and eventually the 70s by Friday owing to h85 temperatures pushing
into the upper teens and plentiful sunshine.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 626 PM CDT Fri Apr 26 2019

Latest regional radar display shows numerous showers and a few
embedded thunderstorms moving east across west central NEB and the
southern half of the eastern Panhandle. This activity contains
infrequent lightning and gusty winds, and is expected to continue
to evolve eastward across the Sandhills and parts of southwestern
NEB through the evening hours. Thereafter lingering showers will
remain possible across northern NEB overnight. Otherwise, MVFR
ceilings are expected to develop over northern NEB into the
Sandhills late tonight. Meanwhile, strong northwest winds develop
late tonight and continue into early tomorrow then lessen tomorrow
afternoon, strongest gusts across southwest NEB to central NEB
with gusts as high as 45 kts. Sky cover will then decrease across
the Sandhills and northern NEB late tomorrow.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Jurgensen
LONG TERM...Jurgensen
AVIATION...ET
Hazardous weather outlook, Apr 26, 3:46 PM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
346 PM CDT Fri Apr 26 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-272100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
346 PM CDT Fri Apr 26 2019 /246 PM MDT Fri Apr 26 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Scattered thunderstorms are possible across western and north
central Nebraska this evening. A few of the thunderstorms may
contain strong wind gusts.

Strong northwest winds are expected to develop across the area
late tonight as a cold front crosses the region.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Strong northwest winds are expected Saturday morning across
portions of western and north central Nebraska. Winds will begin
to decrease Saturday afternoon.

Thunderstorms are possible Sunday afternoon and evening. Some of
the thunderstorms may contain small hail and strong gusty winds.

There is a chance of snow Monday night and Tuesday morning,
primarily in the panhandle, western Sandhills, and portions of
southwest Nebraska. An inch or two of slushy wet snow accumulation
is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Taylor

In the hours before

Local storm report, Apr 26, 6:08 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
608 PM CDT FRI APR 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     NON-TSTM WND GST 2 NW CRESCENT LAKE NWR  41.76N 102.44W
04/26/2019  M54 MPH          GARDEN             NE   MESONET

            MESONET STATION RESN1 CRESCENT LAKE.

&&
Special weather statement, Apr 26, 6:58 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
658 PM CDT Fri Apr 26 2019

NEZ035-036-057-059-270030-
Arthur-McPherson-Lincoln-Keith-
658 PM CDT Fri Apr 26 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ARTHUR...
NORTHEASTERN KEITH...NORTHWESTERN LINCOLN AND SOUTHERN MCPHERSON
COUNTIES...

At 657 PM CDT/557 PM MDT/, strong thunderstorms were clustered 10
miles northeast of Keystone, or 19 miles northeast of Ogallala,
moving east at 55 mph.

Wind gusts to 55 mph are possible with this storm.

Locations impacted include...
Sutherland, Hershey, Paxton, Sarben, Keystone, Sutherland Reservoir
State Recreation Area, Kingsley Dam, Coker, O'Fallons, Nevens,
Broganville, Big Bald Hill and Birdwood.

This includes the following highways...
 Highway 61 between mile markers 94 and 116.
 Highway 92 between mile markers 134 and 138.
 Highway 97 between mile markers 3 and 23.
 Interstate 80 in Nebraska between mile markers 148 and 174.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If you are on or near Sutherland Reservoir or Lake McConaughy, get
out of the water and move indoors or inside a vehicle. Remember,
lightning can strike out to 10 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the water
in a thunderstorm.

LAT...LON 4120 10180 4147 10174 4148 10072 4103 10084
TIME...MOT...LOC 2357Z 273DEG 48KT 4133 10145

ET
Special weather statement, Apr 26, 7:03 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service North Platte NE
603 PM MDT Fri Apr 26 2019

NEZ057-058-270045-
Perkins-Keith-
603 PM MDT Fri Apr 26 2019

...A STRONG THUNDERSTORM WILL AFFECT WESTERN PERKINS AND SOUTH
CENTRAL KEITH COUNTIES...

At 603 PM MDT, a strong thunderstorm was located 7 miles south of Big
Springs, moving east at 45 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Grant, Brandon and Wild Horse Spring.

This includes Highway 61 between mile markers 59 and 79.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4080 10205 4090 10206 4101 10205 4103 10149
      4075 10159
TIME...MOT...LOC 0003Z 280DEG 38KT 4096 10208

ET
Local storm report, Apr 26, 7:25 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
725 PM CDT FRI APR 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND GST     2 NW CRESCENT LAKE NWR  41.76N 102.44W
04/26/2019  M54 MPH          GARDEN             NE   MESONET

            CORRECTS PREVIOUS NON-TSTM WND GST REPORT
            FROM 2 NW CRESCENT LAKE NWR. MESONET STATION
            RESN1 CRESCENT LAKE.

&&
Special weather statement, Apr 26, 7:30 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
730 PM CDT Fri Apr 26 2019

NEZ005-008-270115-
Brown-Eastern Cherry-
730 PM CDT Fri Apr 26 2019

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CHERRY AND WEST
CENTRAL BROWN COUNTIES...

At 730 PM CDT, a strong thunderstorm was located 8 miles north of
Brownlee, or 29 miles north of Thedford, moving east at 45 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Moon Lake, Long Lake State Wildlife Management Area and Highway 83
crossing Goose Creek.

This includes Highway 83 between mile markers 173 and 184.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4232 10064 4248 10063 4251 10001 4227 10005
TIME...MOT...LOC 0030Z 267DEG 38KT 4240 10057

ET
Special weather statement, Apr 26, 7:41 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service North Platte NE
741 PM CDT Fri Apr 26 2019

NEZ059-270115-
Lincoln-
741 PM CDT Fri Apr 26 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LINCOLN COUNTY...

At 740 PM CDT, a strong thunderstorm was located near Hershey, or 10
miles northwest of North Platte, moving east at 40 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
North Platte, Sutherland, Hershey, Lake Maloney State Recreation
Area, North Platte Airport, Coker, O'Fallons and Birdwood.

This includes the following highways...
 Highway 97 between mile markers 1 and 12.
 Interstate 80 in Nebraska between mile markers 160 and 185.
 Highway 83 between mile markers 76 and 96.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4115 10114 4136 10102 4126 10051 4099 10066
TIME...MOT...LOC 0040Z 285DEG 35KT 4123 10093

ET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:03 PM CDTSpecial Weather StatementLBFPerkins42 min
Apr 26, 7:30 PM CDTSpecial Weather StatementLBFBrown45 min
Apr 26, 7:41 PM CDTSpecial Weather StatementLBFLincoln34 min
Apr 26, 8:29 PM CDTSpecial Weather StatementLBFCuster46 min
Apr 26, 8:46 PM CDTSpecial Weather StatementLBFDawson29 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.